Jump to content
CrazyBoards.org

Recommended Posts

ok, this really sucks but ive been fighting a headache for almost a week now and ive been on lithium for 2 weeks. it was so bad this morning that it awoke me several hours early. ive only been on the wellbutrin for one day so im sure its not that but im hoping to god it aint the lithium cuz im just tired of having to switch meds. these 2 are my 9th and 10th meds in 3 months.

ive been googling for a while and cant find anything that says lithium causes headaches so im hoping that its not the lithium but im very discouraged right now.

also, i got my lithium level yesterday and it was 0.35. the pdoc told me that was on the low end and that i didnt have to worry about getting toxic. great, except that now that im home and reading about lithium levels for myself, im seeing that my level isnt even in the range its supposed to be in. so why on earth would he keep me at the dosage im on???? i dont go back to see him for 2 more weeks and now im stuck wondering about this.

so, add to my discouragement, frustration! AAAAARRRRRGGGGGHHHHH!!!!!

Link to comment
Share on other sites

Yes,

I don't find headache listed as a side effect of lithium, and can't say that I've had any associated with using it.

It takes about one week for lithium to reach a steady blood level, so yours should have been level for about a week. As you infer, the therapeutic range is considered to be 0.60 to 1.2. Considering your distress and complaints I suspect your doctor didn't increase your dosage so as to not cause you more distress.

Be sure to drink plenty of water while using lithium, like an extra quart or two. If you have more problems you can have a salty snack or add a little extras salt to your meals, since lithium tends to make you lose salt.

Hope you feel better.

a.m.

Link to comment
Share on other sites

The good news is with levels that low, taking a couple of ibuprophen should be fine, but check with a pharmacist or your doc first.

I hope it works out for you. I'm having no side effects from lithium. I'm still nuts, but I'm getting a new add on on monday.

Link to comment
Share on other sites

  • 1 month later...

This topic was kinda dead, but I wanted to add my two cents. Lithium caused a headache for me too. I'm glad I'm not alone. My doc was puzzled too. What helped me was going down on dose for a month. (I wasn't theraputic either, but it was worth it in the end. I was stuck at 450, btw.) And then titrating up more slowly. No problems now and I've titrated rather quickly through 750 and 900.

Link to comment
Share on other sites

Hi,

yes, i started getting headaches all the time while on lithium. The headaches were completely different than i have ever had before. Im typically not a "headache" person. (unlike my future ex-h who always had a headache). In the past I only got headaches around period time and if i was ill.

and a big yes to nausea....i hope you dont get that side effect.

december

Link to comment
Share on other sites

The only time lithium caused me headaches but really my stupidity...in not drinking enough water and then I'd get dehydrated. Lake yesterday. ugh. Stuuupid, in 107 degree heat, too. Gah.

My own speculation is the diuretic action lowers blood pressure enough to cause headaches. Drink plenty of water and give it time.

Link to comment
Share on other sites

  • 8 years later...

Ive also been having killer migraines lately. I've been on lithium for like two years now. I used to be on 900 mg but I hate taking it because it makes me feel like a zombie. Therefore, I stopped taking it from mid December til January 20. But I only take one pill (450 mg) now because I don't like to be so medicated. I also probably only take it 5 mornings a week. Do you think taking lithium inconsistently can cause migraines? Or do you think that its just one of the side effects of lithium? I used to get bad migraines last year (similar to the ones I get now) but I had to see a neurologist to get medicine and it was really expensive. I am trying to find more natural remedies.

Link to comment
Share on other sites

kchalmz, this thread is 9 years old. We don't have a rule about looking for ancient threads like some sites do, feel free to start your own threads if there is not one that is recent.

 

You are messing around with your meds. This is a very, very bad idea. Taking it 5 mornings a week (i.e. skipping two days) and cutting back your dosage without consulting your pdoc, means you aren't even maintaining a blood level that would treat your illness. Please follow your pdoc's instructions, or at the very least, tell him or her your side effects, and that you don't like lithium.

 

But saying you don't like to even be medicated means you are going to have a difficult time treating your illness.

 

I am kind of the queen of migraines, I have Chronic Daily Migraine. I used to have 5-7 migraines a week, and now I am down to 3-5. If you were suffering migraine independently of the lithium (which you say you did), and you have more that 3 a month, you really have no choice but to take prophylaxis.

 

And I am not sure why you are blaming the lithium when you already have a history of headaches. Since you had migraines before you started the lithium, I would hesitate to blame them on the lithium now.

 

Everyone is different, but I have tried all the "natural" remedies for migraine. They didn't do squat.

 

Again, if you aren't going to take your meds correctly, you need to tell your pdoc that you are unhappy with the lithium, and are not taking it as prescribed. That way your pdoc can prescribe you something else. Which you *must* take daily.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...